question-icon

Can Wellbutrin cause anxiety?

default
Posted on Tue, 15 Dec 2015
Question: I've been taking Wellbutrin 150 for about a week. I also take Zoloft 150 for many years. My doctor added the Wellbutrin because I have had increased anxiety but I think it is making me feel worse. Can I just stop taking it?
doctor
Answered by Dr. Chintan Solanki (2 hours later)
Brief Answer:
yes you can stop and inform your doctor

Detailed Answer:
Hello,

Thanks for writing to us.

Wellbutrin causes anxiety in 5-7 % of the patients. In your case anxiety is likely due to the same.

There are possible drug interaction between wellbutrin and zoloft.


Bupropion will increase the level or effect of sertraline by affecting hepatic enzyme CYP2D6 metabolism.

Sertraline increases levels of bupropion by affecting hepatic enzyme CYP2B6 metabolism. Potential for interaction, monitor. Sertraline may inhibit hydroxylation of bupropion to its major active metabolite hydroxybupropion.

Considering this aspect I recommend to stop wellbutrin and discuss with your doctor.

Hope I have answered your query, I will be happy to help further.
Regards,
Dr.Chintan Solanki.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chintan Solanki (10 hours later)
Thank you for the response. I will stop immediately. What is your opinion about increasing the Zoloff to 200 from 150 to help elevate my anxiety?
doctor
Answered by Dr. Chintan Solanki (9 hours later)
Brief Answer:
wait for a while, better to take benzo for short time

Detailed Answer:
Hi,

Thanks for follow up and sorry for delayed response.

It is possible that your anxiety may reduce on its own up to some extent after stopping wellbutrin as it is side effect of the same. If you have anxiety severe enough which requires medicine I recommend taking benzodiazepine(ativan, klonopin or xanax) for short duration. Increasing zoloft would not give any immediate benefit.
Of course you can increase dose of zoloft up to 200 mg (which is maximum recommended dose) for your basic psychiatric problem after consulting your doctor.

Feel free to discuss further.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Chintan Solanki

Psychiatrist

Practicing since :2007

Answered : 2406 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can Wellbutrin cause anxiety?

Brief Answer: yes you can stop and inform your doctor Detailed Answer: Hello, Thanks for writing to us. Wellbutrin causes anxiety in 5-7 % of the patients. In your case anxiety is likely due to the same. There are possible drug interaction between wellbutrin and zoloft. Bupropion will increase the level or effect of sertraline by affecting hepatic enzyme CYP2D6 metabolism. Sertraline increases levels of bupropion by affecting hepatic enzyme CYP2B6 metabolism. Potential for interaction, monitor. Sertraline may inhibit hydroxylation of bupropion to its major active metabolite hydroxybupropion. Considering this aspect I recommend to stop wellbutrin and discuss with your doctor. Hope I have answered your query, I will be happy to help further. Regards, Dr.Chintan Solanki.